MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0304
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced during advancement, and the device may not be advanced through the introducer sheath.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance.Then the device was able to advance through the introducer sheath without issue.Evaluation of the returned ruby coil lp revealed that the pusher assembly mid-joint was retracted within the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the fracture observed near the pusher assembly mid-joint.Further evaluation revealed that the embolization coil was detached from the pusher assembly inside the introducer sheath.This damage was incidental to the reported complaint and likely occurred due to the pusher assembly fracture.Due to the pusher assembly fractured, the device was unable to be functionally tested.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02751.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coil lps and a non-penumbra microcatheter.During the procedure, while advancing a ruby coil lp approximately ten centimeters within its introducer sheath, the physician experienced resistance.Therefore, the ruby coil lp was removed.The physician then placed a new ruby coil lp in the target vessel using the microcatheter.While advancing the next ruby coil lp approximately ten centimeters within its introducer sheath, the same issue occurred.The physician experienced resistance.Therefore, the ruby coil lp was removed.The procedure was completed using another ruby coil lp.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12933656
Report Number3005168196-2021-02750
Device Sequence Number4905773
Product Code HCG
UDI-Device Identifier00815948021778
UDI-Public00815948021778
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2025
Device Model NumberRBYLP0304
Device Catalogue NumberRBYLP0304
Device Lot NumberF96507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Initial Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Date Report Sent to FDA01/01/2005